Georgia, 2002Flood in Georgia, November 5, 2002
November 5, 2002 · NWS JAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 5, 8:35 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 5, 8:35 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
835 PM EST TUE NOV 5 2002
HAD ONE AREA OF SHRA AND TSRA MOVE THROUGH SOUTHEAST GEORGIA THIS
EVENING WITH ANOTHER BATCH ON THE WAY. SOME WEAK ROTATION IN A FEW
CELLS BUT ALMOST NO LIGHTNING. AREA 00Z SOUNDINGS EXPLAIN THIS QUITE
WELL WITH VERY HIGH HELICITIES...300+M2/S2...AND LITTLE TO NO CAPE.
IT IS FORTUNATE THAT THE INSTABILITY IS SO LIMITED SINCE THE WIND
PROFILES ARE QUITE IMPRESSIVE. WITH THE WIND PROFILES...SPC HAS
NORTHWEST HALF OF CWA IN SLIGHT RISK SO WILL LEAVE MENTION OF STRONG
STORMS IN THOSE ZONES. MAY ADJUST PRECIP TIMING IN SOME AREAS AS
MOST OF PRECIP AHEAD OF MAIN LINE HAS DISSIPATED AND MAIN BATCH OF
PRECIP IS MAKING PRETTY SLOW PROGRESS TOWARDS THE AREA.
OTHERWISE...NO BIG CHANGES EXPECTED.
MARINE...BUOYS 41012 SHOWING SOUTH-SOUTHWEST WINDS 25KT WITH GUSTS
TO 31KT...WITH SURROUNDING OBS SHOWING A SIMILAR INCREASING TREND.
WILL TOUCH UP MARINE WORDING AND TAKE OUT AFTER MIDNIGHT WORDING.
OTHERWISE...NO CHANGES.
.JAX...
FL...SCA FLAGLER BCH TO FERNANDINA BCH TONIGHT.
GA...SCA FERNANDINA BCH TO ALTAMAHA SOUND TONIGHT.
CAMP/HESS
Hazardous weather outlook, Nov 5, 10:30 PM EST, 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 PM EST TUE NOV 5 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...
A STRONG COLD FRONT WILL CONTINUE TO PUSH ACROSS THE REGION THROUGH
THE OVERNIGHT HOURS. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING TORNADOES.
...A TORNADO WATCH IS IN EFFECT UNTIL 4 AM FOR INLAND SOUTHEAST
GEORGIA AND THE SUWANEE RIVER VALLEY IN NORTHEAST FLORIDA...
THE WATCH INCLUDES THE FOLLOWING COUNTIES:
IN SOUTHEAST GEORGIA...
APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...COFFEE...
ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE
IN NORTHEAST FLORIDA...
BAKER...COLUMBIA...GILCHRIST...HAMILTON AND SUWANNEE
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH
YOUR AREA.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA.
.DAYS TWO THROUGH SEVEN...
AS LOW PRESSURE OVER MISSISSIPPI CONTINUES TO MOVE NORTHEAST THROUGH
TONIGHT AND WEDNESDAY...IT WILL SWEEP ITS TRAILING COLD FRONT THROUGH
THE FORECAST AREA. WEDNESDAY MORNING...NUMEROUS SHOWERS AND SOME
STRONG STORMS ARE POSSIBLE ACROSS NORTH FLORIDA. AS THE FRONT MOVES
SOUTH DURING THE DAY...ISOLATED STRONG THUNDERSTORMS MAY ALSO AFFECT
CENTRAL FLORIDA COUNTIES WEDNESDAY AFTERNOON ALONG THE BOUNDARY.
STORM SPOTTERS AND OTHER INTERESTS SHOULD MONITOR THE EVOLVING
SITUATION. LATE WEDNESDAY...HIGH PRESSURE WILL BUILD OVER THE AREA
BEHIND THE FRONT BRINGING COOLER TEMPERATURES AND GUSTY
NORTHWESTERLY WINDS TO THE FORECAST AREA THROUGH THURSDAY MORNING.
HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST THEN SHIFT OVER THE
MID-ATLANTIC REGION THROUGH FRIDAY NIGHT. SATURDAY WINDS WILL BECOME
ONSHORE INCREASING THE CHANCE OF RIP CURRENTS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
HESS
In the hours before
Special weather statement, Nov 5, 7:20 PM EST, 3 hours 40 minutes before
GAZ150-060045-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 PM EST TUE NOV 5 2002
AT 720 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF BICKLEY...OR ABOUT
13 MILES EAST OF PEARSON...MOVING NORTHEAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BICKLEY THROUGH 745 PM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
CAMP
Flood, Coffee
- When
- November 5, 11:00 PM EST to 11:30 PM EST
- Where
- Coffee County, 2 mi N of Douglas
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.549, -82.849 (the zone’s center; the record gives no point)
3 to 4 inches of rainfall reported with several county roads flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 5, 20021 death · 23 injured · $3.1 million · F2 · 2 events
- Flash Flood in Texas, November 5, 20021 death · 1 event
- High Wind in Alaska, November 5, 2002$1.0 million · 70 kt wind · 1 event
- Tornado in Georgia, November 5, 20022 injured · $200,000 · F0 · 1 event
- Tornado in Louisiana, November 5, 20022 injured · $25,000 · F1 · 1 event
- Flash Flooding in Texas, November 5, 2002$135,000 · 4 events
- Heavy Snow in New York, November 5 to 6, 2002$110,000 · 6 events
- Storm Surge and Winter Storm in Massachusetts, November 5 to 6, 2002$85,000 · 6 events
- Flash Flood in Louisiana, November 5, 2002$50,000 · 1 event
- Damaging Wind in Florida, November 5, 2002$50,000 · 65 kt wind · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319501.